MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the physician noticed white substance inside the lens.The physician attempted to remove he substance with irrigation and aspiration (i&a) but was unsuccessful.After the surgery, the physician examined the lens with the slit lamp and confirmed that the substance was not on the surface of the lens but was inside the lens.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that, the lens remains implanted in the patient's eye and there is no issues related to vision or other conditions.
 
Additional Manufacturer Narrative
The lens remains implanted.Two photos were provided of the eye.Photo #1 was a magnified photo of the pupil area.Three light reflections are observed to the right of: the image.Two are amber and one is white.A small white spot with irregular edges is observed to the left of these reflections.Photo #2 was a less magnified view of the eye.The small, irregular spot observed at the center of the image has been indicated as the area of interest by a red circle.The shape of the area may indicate lens damage.Damage to the company material can appear white under certain lighting conditions.No determination can be made without physical evaluation of the lens.A qualified cartridge was indicated with a non-qualified viscoelastic.It is unknown if a qualified handpiece was used.A root cause could not be determined for the "white spot".The lens remains implanted.A white spot was observed in the provided photos.The small, irregular spot observed at the center of the image has been indicated as the area of interest by a red circle.The shape of the area may indicate lens damage.Damage to the company material can appear white under certain lighting conditions.No determination can be made without physical evaluation of the lens.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided that the patient has not reported any issues.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17753865
Report Number1119421-2023-01608
Device Sequence Number6768285
Product Code POE
UDI-Device Identifier00380652421645
UDI-Public00380652421645
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberDFT315
Device Lot Number15195899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCED TIP & I/A TIP.; HAMERON INJ.(SODIUM HYALURONATE).; MONARCH III CARTRIDGE D.; OZIL TORSIONAL HANDPIECE.
Patient SexUnknown